MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY ULTRCLN 1 IN. NEDL W/EXTND INSULATION; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONSOLIDATED MEDICAL EQUIPMENT COMPANY ULTRCLN 1 IN. NEDL W/EXTND INSULATION; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 139105EXT
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Received two 139105ext in unopened original packaging.Lot number verified.Performed a visual inspection, one out of the two packages had an open hole at the top of the packaging.Performed a functional inspection, the devices were dye leak tested which indicated that the packaging had an insufficient heat seal.A likely cause for this issue is damage during shipping and handling.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 288 complaints, regarding 8,508 devices, for this device family and failure mode.During this same time frame 8,655,802 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.001 per the instructions for use, the user is advised that sterility is guaranteed unless package has been opened, broken or damaged.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
During incoming inspection, the distributor rejected this device, 139105ext, for an insufficient heatseal.There was no contact with the patient as this was found during incoming inspection.Performed a functional inspection, the devices were dye leak tested which indicated that the packaging had an insufficient heat seal.This will be reported as a malfunction with potential for injury upon reoccurrence.

Brand Name
ULTRCLN 1 IN. NEDL W/EXTND INSULATION
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key18371001
Report Number3007305485-2023-00256
Device Sequence Number20792238
Product Code GEI
UDI-Device Identifier40653405033258
UDI-Public(01)40653405033258(17)270321(10)202203225
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K991855
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number139105EXT
Device Lot Number202203225
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2023
Initial Report FDA Received Date12/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic